Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Feb 14, 2016, 4:05 PM EST. It took effect at Feb 15, 2016, 7:00 AM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2016, 4:05 PM EST (21:05 UTC)
- In effect from
- Feb 15, 2016, 7:00 AM EST
- Expired
- Feb 16, 2016, 12:00 PM EST
- In force
- 29 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
799 WHUS72 KTAE 142105 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 PM EST SUN FEB 14 2016 GMZ770-775-151600- /O.NEW.KTAE.SC.Y.0015.160215T1200Z-160216T0600Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 405 PM EST SUN FEB 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY. * WINDS...AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
315 WHUS72 KTAE 150812 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 312 AM EST MON FEB 15 2016 ...SMALL CRAFT ADVISORY THROUGH 1 AM EST TUESDAY FOR STRONG WINDS AND ROUGH SEAS BEYOND 20 NM OFFSHORE... GMZ770-775-151600- /O.CON.KTAE.SC.Y.0015.160215T1200Z-160216T0600Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 312 AM EST MON FEB 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST TUESDAY... * WINDS...SOUTHEAST NEAR 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
340 WHUS72 KTAE 151527 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1027 AM EST MON FEB 15 2016 ...INCREASING SOUTHEAST TO SOUTH WINDS TODAY SHOULD BE AROUND OR JUST OVER 20 KNOTS OVER MUCH OF THE COASTAL WATERS... GMZ750-755-152100- /O.EXB.KTAE.SC.Y.0015.000000T0000Z-160216T0800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- 1027 AM EST MON FEB 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY. * PEAK WINDS: SOUTHEAST BECOMING SOUTH AROUND 20 KNOTS. * PEAK SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ770-775-152100- /O.EXT.KTAE.SC.Y.0015.000000T0000Z-160216T0800Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1027 AM EST MON FEB 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST TUESDAY... * WINDS: SOUTHEAST BECOMING SOUTH 20 TO 25 KNOTS. * PEAK SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AL
536 WHUS72 KTAE 151959 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 259 PM EST MON FEB 15 2016 ...HAZARDOUS BOATING CONDITIONS ARE EXPECTED FOR MOST OF THE COASTAL WATERS THROUGH TONIGHT... GMZ750-755-770-775-160800- /O.CON.KTAE.SC.Y.0015.000000T0000Z-160216T0800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 259 PM EST MON FEB 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY... * PEAK WINDS: SOUTHEAST BECOMING SOUTH AROUND 20 KNOTS...THEN WEST BEHIND THE FRONT LATE TONIGHT. * PEAK SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
781 WHUS72 KTAE 160806 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 306 AM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY THROUGH NOON EST FOR HIGH SEAS ACROSS MUCH OF THE FLORIDA PANHANDLE AND BIG BEND COASTAL WATERS... GMZ750-755-770-775-161600- /O.EXT.KTAE.SC.Y.0015.000000T0000Z-160216T1700Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 306 AM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * PEAK SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 10:08 AM EST, 5 hours 57 minutes earlier.
Area forecast discussion, Feb 14, 10:08 AM EST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1008 AM EST SUN FEB 14 2016 .Update... No updates were necessary to the forecast for the remainder of the day. Previous discussions are below. && .Prev Discussion [624 AM EST]... .Near Term [Through Today]... The 10 pm EST regional surface analysis showed an area of high pressure and a cool, dry airmass across the Southeast. As the center of the high translates quickly eastward across the Northeast later today, boundary layer moisture will slowly begin to increase across our forecast area. We expect mostly sunny skies today with highs in the upper 50s from Dothan and Albany northward, to mid 60s in northwest FL. .Short Term [Tonight Through Tuesday]... A developing storm system across the Southern Plains will begin to move toward the Gulf Coast States tonight as low level southeasterly flow increases across our region. Models seem to be settling toward an overall less amplified solution with the mid level trough driving the system eastward. While intensity with this system has been uncertain over the last few days, the models have had a good handle on the timing of rain with this system, as that has changed little over the last several forecast cycles. By Monday, moisture will be on the increase during the day, and extensive cloudiness is likely, limiting the degree of destabilization ahead of the system across our region. Moreover, the low level flow should maintain an easterly component til late Monday afternoon - limiting a better return of moisture-rich air from the Central Gulf. As a result, the airmass ahead of the system is expected to be only marginally favorable for any thunderstorms. Model soundings suggest modest elevated instability will be present, but surface-based instability is limited - likely only confined to areas along and south of the I-10 corridor in the Florida Panhandle. Coupled with a weaker mid level trough, deep layer shear is not overly impressive, generally 40 to 45 knots. Thus, these factors combined, as the storm system moves through late Monday afternoon and into the overnight hours, suggest a marginal risk for severe storms. With the system moving through quickly Monday night, clearing conditions on Tuesday are expected. Little in the way of cooler air will move in behind this system, so high temperatures on Tuesday could warm into the lower 70s under mostly sunny skies. .Long Term [Tuesday Night Through Sunday]... A quiet stretch of days is expected during the long term period. A dry cold front will move through the region on Wednesday, only dropping temperatures a couple degrees. By Thursday and beyond, surface and mid level ridging will build over the region and afternoon temperatures will warm a couple of degrees each day into the weekend, when highs will likely reach the mid to upper 70s. Overnight lows will still be cool, in the low to mid 40s, given the airmass will stay relatively dry. .Aviation... [Through 12Z Monday] VFR conditions will continue through this evening. NE winds 5 to 10 KT will gradually veer to the E then SE this afternoon. Several sets of NWP guidance forecast fog and/or low cigs late tonight and early Monday, and the GFS does show some high RH values and weak low-level isentropic ascent to support this. We have introduced some lower cigs and Vis (low-end MVFR) across much of the region toward dawn Monday. These values will be fine-tuned in subsequent TAF packages. .Marine... Moderate easterly flow today will shift to southerly ahead of an approaching storm system on Monday. Cautionary conditions are expected during this time, with a period of advisory level winds possible Monday evening as the storm system moves through the region. Lighter winds and lower seas are expected Tuesday and through the remainder of the week as high pressure stays near the marine area. .Fire Weather... Although boundary layer moisture will gradually increase this afternoon, RH values in southeast AL and the FL Panhandle may reach local critical thresholds. However, the duration of this low rh, wind speeds, and ERC values will not support Red Flag conditions. .Hydrology... Releases from Woodruff Dam have stabilized around 40kcfs and are planned to stay at that level for another 24 hours before decreasing. As a result, minor flooding at Blounstown should continue into early Monday. Rises continue through the lower portion of the Middle Suwannee River Basin and further downstream into the lower stretches of the river. Only the US-19 crossing near Fanning Springs should reach action stage around 2/18. Rainfall with Monday's storm system is expected to be heaviest across the western half of the region where 1-1.5 inches of rain is anticipated with lighter amounts further east. These amounts will cause some modest rises on area rivers, with the most likely areas for any river flooding (minor) to be across the Lower Choctawhatchee River below Caryville. && .Preliminary Point Temps/PoPs... Tallahassee 63 45 70 54 71 / 0 0 10 70 10 Panama City 60 50 67 55 65 / 0 0 50 80 0 Dothan 59 43 66 49 67 / 0 0 60 90 0 Albany 59 42 68 51 68 / 0 0 10 80 10 Valdosta 62 45 73 55 72 / 0 0 10 80 10 Cross City 67 48 74 57 71 / 0 0 10 70 10 Apalachicola 58 51 67 56 66 / 0 0 20 70 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...HARRIGAN SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...FOURNIER MARINE...GODSEY FIRE WEATHER...FOURNIER HYDROLOGY...GODSEY
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.